Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

April 19, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at Apr 19, 2021, 5:48 PM EDT for Glades County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2021, 5:48 PM EDT (21:48 UTC)
Expired
Apr 19, 2021, 6:30 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS82 KMFL 192148
SPSMFL

Special Weather Statement
National Weather Service Miami FL
548 PM EDT Mon Apr 19 2021
 
FLZ063-192230-
Glades FL-
548 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 630 PM EDT...

* At 547 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Labelle, moving east at 30 mph.

* Small hail and wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Moore Haven, Lakeport, Palmdale, Ortona, Muse and Lake Hicpochee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2710 8113 2677 8099 2677 8143 2678 8144
      2678 8146 2677 8146 2677 8154 2695 8155
      2703 8132 2703 8127 2705 8127
TIME...MOT...LOC 2147Z 254DEG 28KT 2681 8142 

$$

RF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:46 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 19, 2:46 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
246 PM EDT Mon Apr 19 2021

...Strong to Severe Thunderstorms Possible This Afternoon...
...Unsettled pattern remains over the next few days...

.MESOSCALE UPDATE (This Afternoon and Evening)...
A stout 500 hPa short-wave impulse is allowing for a low-level mass
response resulting in enhanced low-level convergence along and ahead
of a stalled stationary boundary across South-Central Florida.
Efficient transport of moisture via S/SW 1000-850 hPa flow of 15-25
kt will allow for an air mass characterized by high theta-e values
to be transported along areas of enhanced localized convergence
ahead of the aforementioned frontal boundary. This will allow for ML
CAPE values of 2000-2500 J/kg to be realized across most of the CWA.
An expansive cloud canopy associated with a complex of organized
thunderstorms will limit the extent of instability where cooler
outflow and cloud debris exist, however areas near Lake Okeechobee,
particularly Glades, Hendry, and Palm Beach Counties appear to be
within the greatest risk area for isolated strong to severe
thunderstorms. Furthermore, the orientation of horizontal convective
rolls and modest 0-6 km deep-layer shear of roughly 35-40 kt may
allow for discrete supercells to form ahead of the primary
convective complex associated with the larger synoptic forcing.
Given the aforementioned setup and unfolding scenario, strong/severe
storms capable of producing isolated damaging wind gusts,
occasional/frequent lightning, and small hail are all possible with
any storms that are able to take advantage of a favorable
environment. An isolated brief tornado also cannot be ruled out.

.SHORT TERM (Tonight through Tuesday)...
With the surface frontal boundary lingering, passing mid-level
shortwave troughs and diurnal heating cycles will lead to surges and
eventual erosion in convective activity. A lull late this evening
into the early overnight is possible but another flare up in
convection cannot be ruled out, particularly if a southerly boundary
from Cuba survives a transit across the straits of Florida.

The moisture profile will continue to increase, particularly around
Lake Okeechobee closer to the boundary where today's repeated
rainfall could end up being the start of a heavy rainfall event that
could last through at least Tuesday. Precipitable water values could
reach close to 1.75 to 2 inches in these areas, which would
high for this time of year.

The additional convection and the proximity of the front will enable
increased cloud cover which will help keep temperatures a few
degrees cooler with mid to upper 80s across the area. Showers and
storms remain in the forecast with cool temperatures aloft (-8 to
-9 deg C at 500 mb) remaining through Tuesday. With that, the
concern for strong to severe thunderstorms continues with the
primary concerns being damaging winds, hail, excessive rainfall,
and tornadic activity.

.LONG TERM (Tuesday Night through Monday)...
An exiting mid-level shortwave on Tuesday evening will allow for
another lull in convection to start the long term but the presence
of the surface frontal boundary will continue into Thursday when
guidance suggests that a slot of drier air will attempt to push in
behind the front as it sags southward over the southern part of the
peninsula. This may allow some northern portions of the area, such
as the Lake Okeechobee region, to have the potential of a respite
from the moisture but the relative lack of available forcing around
this time may also help clamp down on convection compared to earlier
days.

On Friday, the next system of interest to our region emerges into
the central United States. With this system, a mid-level trough
will push eastward with an associated surface frontal boundary
pushing eastward across the Gulf towards Florida for the weekend.
There is still some uncertainty with the extended period, the wet
and unsettled trend appears to be the main story for the next 7
days.

&&

.AVIATION(18Z TAFS)...
A band of convection has set up just north of PBI this afternoon.
Additional convection will be possible across the area through the
afternoon before a brief break this evening. More showers and
storms may develop later this evening across far southern portions
of FL. Kept tempos up north closer to the afternoon convection and
continued VCs overnight generally for APF and TMB. Southwesterly winds
will decrease shortly after sunset but ramp back up during the
daylight hours on Tuesday.

&&

.MARINE...
A cold front moving into south central Florida will bring
showers and thunderstorms to the local waters through the middle
of the week. Winds may reach cautionary levels at times, mainly
over the Atlantic waters. Strong to severe thunderstorms may
develop over the coastal waters during the next couple of days,
bringing brief periods of gusty winds and rough seas. The front
will linger around the region through much of the week.

&&

.BEACHES...
A moderate rip current risk continues today for the Palm Beaches.
This enhanced risk might continue on Tuesday as a small residual
ENE swell lingers over the northern Atlantic marine zones off Palm
Beach County.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  88  75  87 /  30  30  40  70
West Kendall     74  89  73  89 /  30  20  40  60
Opa-Locka        75  89  73  87 /  30  30  40  70
Homestead        73  87  73  87 /  30  20  40  50
Fort Lauderdale  75  88  74  86 /  40  30  40  70
N Ft Lauderdale  74  88  74  85 /  40  40  50  70
Pembroke Pines   75  88  73  87 /  40  30  40  70
West Palm Beach  71  87  70  83 /  50  60  60  80
Boca Raton       73  87  73  85 /  50  40  50  80
Naples           72  83  72  82 /  60  60  70  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Mesoscale Update...SRB
Tonight/Tuesday and Marine...RAG
Tuesday Night through Monday...RAG
Aviation...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 19, 2:33 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
233 PM EDT Mon Apr 19 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200645-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
233 PM EDT Mon Apr 19 2021

...Strong to Possibly Severe Thunderstorms...
...Localized Flooding Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: chances of thunderstorms across the area, with highest
chances over the northern half of south Florida then spreading
elsewhere through the early evening. The primary hazards will be
lightning strikes, locally heavy rainfall, and gusty winds.

Flooding: periods of heavy rain can result in localized flooding,
especially over urban areas with poor drainage. Multiple storms
affecting the same area will lead to accumulation of water on roads,
especially intersections prone to flooding.

Hail: some thunderstorms may produce small hail today.

Wind: the strongest thunderstorms may produce brief periods of
gusty winds that could reach 50 mph or higher. Severe storms may
produce damaging winds, especially around the Lake region this
afternoon.

Waterspouts: a waterspout or two may be possible in the stronger
thunderstorm activity.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Chances of strong to severe thunderstorms on Tuesday, especially
north of Alligator Alley, as a frontal boundary meanders around and
north of South Florida through middle of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but individual spotters are
encouraged to report any significant weather events to the National
Weather Service Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 19, 12:27 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
1227 PM EDT Mon Apr 19 2021

FLZ063-066-191715-
Hendry FL-Glades FL-
1227 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 115 PM EDT...

* At 1226 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palmdale, moving east at 35
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Moore Haven, Lakeport, Palmdale, Brighton Seminole Reservation,
  Ortona, Muse and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2712 8095 2697 8095 2695 8100 2689 8100
      2688 8095 2678 8095 2678 8152 2698 8152
      2703 8130 2703 8127 2704 8127
TIME...MOT...LOC 1626Z 267DEG 29KT 2693 8122

Hadi/Fell
Special weather statement, Apr 19, 12:53 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Miami FL
1253 PM EDT Mon Apr 19 2021

FLZ063-066-191800-
Hendry FL-Glades FL-
1253 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND GLADES
COUNTIES UNTIL 200 PM EDT...

* At 1253 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Muse, or 10 miles northwest of
  Labelle, moving east at 30 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Port La
  Belle, Brighton Seminole Reservation, Ortona, Muse, Indian Prairie
  Canal Mouth and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2719 8081 2700 8087 2695 8100 2689 8100
      2688 8092 2678 8095 2669 8157 2697 8156
      2704 8133 2703 8127 2706 8127 2718 8091
      2715 8087 2714 8087 2720 8083
TIME...MOT...LOC 1653Z 248DEG 27KT 2682 8159

Hadi/RAG
Special weather statement, Apr 19, 1:24 PM EDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Miami FL
124 PM EDT Mon Apr 19 2021

FLZ067-191815-
Inland Palm Beach County FL-
124 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 215 PM EDT...

* At 124 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Canal Point,
  moving east at 30 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Palm Beach Gardens, North County Airport, The
  Acreage, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2675 8056 2692 8060 2696 8051 2696 8020
      2680 8020
TIME...MOT...LOC 1724Z 251DEG 27KT 2682 8050

FELL
Special weather statement, Apr 19, 1:28 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
128 PM EDT Mon Apr 19 2021

FLZ067-191815-
Inland Palm Beach County FL-
128 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 215 PM EDT...

* At 128 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Fremd Village-Padgett Island,
  or over Pahokee, moving east at 30 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2674 8044 2670 8073 2684 8075 2696 8055
      2696 8053
TIME...MOT...LOC 1728Z 251DEG 27KT 2678 8065

FELL
Special weather statement, Apr 19, 1:44 PM EDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Miami FL
144 PM EDT Mon Apr 19 2021

FLZ067-068-168-191830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
144 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 230 PM EDT...

* At 144 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Loxahatchee NWR, or 16 miles
  southwest of Wellington, moving east northeast at 30 mph.

* Small hail, funnel clouds, and wind gusts up to 50 mph possible
  with this storm.

* Locations impacted include...
  West Palm Beach, Boca Raton, Boynton Beach, Delray Beach,
  Wellington, Lake Worth, Palm Beach, Highland Beach, Ocean Ridge,
  Greenacres, Palm Springs, Lantana, Atlantis, Cloud Lake,
  Loxahatchee NWR, Palm Beach International Airport, Village Of Golf,
  Whisper Walk, Gun Club Estates and Kings Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2638 8047 2652 8054 2672 8002 2658 8003
      2640 8004
TIME...MOT...LOC 1744Z 245DEG 27KT 2646 8043

BAXTER
Special weather statement, Apr 19, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Mon Apr 19 2021

FLZ063-192230-
Glades FL-
548 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 630 PM EDT...

* At 547 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Labelle, moving east at 30 mph.

* Small hail and wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Moore Haven, Lakeport, Palmdale, Ortona, Muse and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2710 8113 2677 8099 2677 8143 2678 8144
      2678 8146 2677 8146 2677 8154 2695 8155
      2703 8132 2703 8127 2705 8127
TIME...MOT...LOC 2147Z 254DEG 28KT 2681 8142

RF

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:51 PM EDTSpecial Marine WarningMFL54 min
Apr 18, 10:32 PM EDTSpecial Marine WarningMFL58 min
Apr 18, 10:52 PM EDTSpecial Marine WarningMFL53 min
Apr 19, 9:47 AM EDTSpecial Weather StatementMFLGlades43 min
Apr 19, 10:14 AM EDTSpecial Weather StatementMFLGlades31 min
Apr 19, 10:36 AM EDTSpecial Weather StatementMFLGlades39 min
Apr 19, 10:39 AM EDTSpecial Marine WarningMFL96 min
Apr 19, 11:02 AM EDTSpecial Weather StatementMFLGlades43 min
Apr 19, 11:41 AM EDTSpecial Weather StatementMFLGlades49 min
Apr 19, 12:09 PM EDTSpecial Marine WarningMFL96 min
Apr 19, 12:22 PM EDTSpecial Weather StatementMFLMartin38 min
Apr 19, 12:27 PM EDTSpecial Weather StatementMFLGlades48 min
Apr 19, 12:53 PM EDTSpecial Weather StatementMFLGlades67 min
Apr 19, 12:55 PM EDTSpecial Marine WarningMFL35 min
Apr 19, 1:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Apr 19, 1:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Apr 19, 1:44 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Apr 19, 2:23 PM EDTSpecial Marine WarningMFL37 min
Apr 19, 2:43 PM EDTSpecial Marine WarningMFL62 min
Apr 19, 4:30 PM EDTSpecial Marine WarningMFL60 min
Apr 19, 6:08 PM EDTSpecial Marine WarningMFL37 min
Apr 19, 6:40 PM EDTSpecial Marine WarningMFL50 min
Apr 19, 6:40 PM EDTSpecial Weather StatementMFLGlades50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.